Title: A tree of generalizations of the ordinary singular value decomposition
Authors: De Moor, Bart ×
Zha, Hy #
Issue Date: Mar-1991
Publisher: Elsevier science inc
Series Title: Linear algebra and its applications vol:147 pages:469-500
Abstract: It is shown how to generalize the ordinary singular value decomposition of a matrix into a combined factorization of any number of matrices. We propose to call these factorizations generalized singular value decompositions. For two matrices, this reduces to the product and quotient singular value decompositions. One of the factorizations for three matrices is the restricted singular value decomposition. These generalizations form a tree of factorizations, where at level k, for k matrices, there are 2k factorizations, not all of which are independent. The different levels are related to each other in a recursive fashion. Any generalized singular value decomposition for k matrices can be constructed from a decomposition for k - 1 matrices. This results in an inductive proof which uses only the ordinary singular value decomposition. Several examples are analysed in detail.
ISSN: 0024-3795
Publication status: published
KU Leuven publication type: IT
Appears in Collections:ESAT - STADIUS, Stadius Centre for Dynamical Systems, Signal Processing and Data Analytics
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science